The Day the Lyrics Lied

May, 24, 2012 | 7 Comments

Comments

  1. This is not all good. I am in the U.S., but I belong to a Face Book group called “Lyrica Survivors Support Group”. This is made up of people who’s health & life have been destroyed by Pfizers latest wonder drug, Lyrica. It also helps people who need info on Lyrica but can’t find it anywhere else, as Pfizer neglected to report a lot about Lyrica leaving people all over the world hung out to dry. It’s very sad. My use of Lyrica stemmed from nerve damage to nerves after surgery. I don’t think my primary doc would have offered this nasty drug to me had he known, what I know now. It has a nasty, nasty, Withdrawla syndrome upon cessation of drug. Severe insomnia leading to sleep paralysis,
    muscle twitching, heart palpitations, racing heart & mind, anxiety, depression,tinnitus, pins & needles anywhere, eye disorders & pain, & relevant to this article dysphagia. I had difficulty swallowing starting on day 3 of withdrawal. So bad I stopped eating. Now I read they are offering it to people who have this problem already. What the HELL, Pfizer. Haven’t you done enough damage ? People in the U.K, now think you are promoting this drug so they can taper slower from Lyrica capsules, which don’t come in mg. doses consistent with dropping the recommended 10% at a time by mental health professionals. Your drug Lyrica causes the symptoms you are prescribing it for. Now this. It is ” INSIDIOUS”, and irresponsible. How about helping us first that you have already damaged. I guess it’s like the writer of this article says, for Pfizer, it’s just the cost of doing business.

    • How long after withdrawal did the swallowing problem last? I read you stated it started 3 days after you stopped but how long before you were able to swallow comfortable/normal again?

  2. Wow wow what can I say. Also a lyrica survivor who never had depression or anxiety till I encountered lyrica. Sleeplessness insomnia gut problems sexual dysfunction the list goes on. Contact Pfizer about withdrawing they read from their books. If u did what they said u would be dead. Thankfully I found the survivors group and weaned properly over 4 months

    • THANK YOU for posting this! I am currently going through the nasty Lyrica withdrawals, so someone suggested I look for the Lyrica survivors group on Facebook and connect with others going through the same thing. I searched for it and nothing would come up…. NOW I KNOW WHY!

    • Thank you Amy, for reminding folks that Pfizer has blocked the use of the name LYRICA in the support group’s name. Pregabalin Survivors has helped so many, including myself, and I have made true friends and I go there whenever I need support or just human words of wisdom. The group you started has saved so many. You need a gold medal for the good you have done. Please, if you are thinking about starting pregabalin or you are on it and want off…please join this group. It will save you! You just have to be dedicated. Open to all !

  3. I am also a survivor of the maximum dose of pregabalin. I was on 600 mg for several years and was put on it for herniated and broken back lower lumbar disks and radiculopathy. So bad that I am unable to walk, move or sleep due to the constant pain. Only after the horrible side effects started and my pain actually was made WORSE by this medication did I research and read that Pfizer had gotten in a legal action and was forced to publish a statement saying pregabalin should never be prescribed for any type of lower back pain…as it gas proved ineffective. But many doctors never read that recall message. My dose was upped and upped and upped. So now I found myself in the position of having to get off this wicked drug. I had to use a liquid tapering program, because it is so dangerous to stop this drug at once. To do so would mean high heart rate, high blood pressure, increased anxiety, suicidal thoughts, total ( and I mean total) insomnia and, most importantly…the chance of seizures that can not be stopped by normal seizure medications or benzodiazepines. Status Epileptics. That’s some serious stuff. I even had two seizures tapering slowly. This medication destroys both your body and your mind. I’ve been off for over a year and complications continue. You will lose “ you” on this med.

    Pfizer needs to be held responsible for all of its false claims that this drug helps “ everything.” I am also a member of the Facebook group Pregabalin survivors ( Pfizer has blocked the use of the word LYRICA in the title ) and have received and try to give incredible support, help and understanding. I would ask anyone struggling with this medication to join this first class support group…we would love to have you. Getting off is a marathon, not a sprint. Compared to opioids, this drug causes way more side effects, is more addictive, takes about ten times as long to get off of and leaves permanent damage to the brain and mental health that simple low lever opioids don’t. Perhaps if enough doctors hear this, they will not be afraid to prescribe the RIGHT medication for severe lower back issues ( my orthopedic surgeon will not touch my back because there is too high a chance of paralysis ), yet the opioid I was on was yanked from me in favor of this disgusting drug.

    My life would have continued normally if I had been left on it ! And if you have kidney problems, this drug will make them worse ( which I admit they do warn of in their written warnings but doctors just don’t read them ) and docs give it to kidney patients anyway ( they just don’t care about reading through the side effects of this “ miracle drug.” ). If you are on it and things have not started going bad yet….they will…trust the thousands of people who have experienced them….and now is the perfect time to join the Facebook support group and learn about natural alternatives and the safest way to get off this drug before it takes your life from you. I have years I can never get back. Years. Don’t let this happen to you.

    Shame on you, Pfizer ! ( Funny ending, I had tons of stock in Pfizer pre-LYRICA …after I decided to get off, I dumped them all…they’ll be getting no investment from me ). I may have taken a financial hit….but they owe everyone involved so much more than financially. This drug needs to be taken off the market. People are dying…check the statistics, in Ireland the death rate of people on pregabalin is double that of people on opioid therapy. If the US would take a survey, they would find the same thing.

Leave a Reply